Anyone used merinol or Estradial before? Help much appreciated1

Discussion in 'Fibromyalgia Main Forum' started by NICUnurseang, Nov 23, 2006.

  1. NICUnurseang

    NICUnurseang New Member

    Ok, so I've got Narcolepsy, FM, and CMP. I have had the Narcolepsy and FM for years only just diagnosed with N about 5 months ago. Got treated for it, working on getting regulated, then hurt my back and started a severe cascade of CMP, which then led to the diagnoses of FM that I actually had had all along.

    Fastforward to present day :)
    I am on Topamax for my CMP and it has been the only thing they have found to even help my pain a little but they think it is what is making me severely nausous. (Different that just my usual "dizzy dozing") Been living on compazine for several weeks but now my doc wants to try me on Merinol, anyone ever tried it? I know they use it for cancer pts on chemo for an anti-nausea but I didn't know if anyone with FM has had any luck.

    Other one was he said thought hormones were out of wack so we're trying Estradial, been on it three days, actually feel pretty good! Anyone had any luck, any bad side effects from it? Had probs in the past with my hormones being all over the place so just wondering...

    Anyway I'm still new at actually having doctors try and help me after so many years of doctors just giving me antidepressants and sending me on my way so any advice would be appreciated! Thanks guys!
  2. justlooking

    justlooking New Member

    You can do a google on Marinol. It is basically a pill form of Marijuana. It has been processed to take out the chemical agents that cause the "high" that is the effect of ingesting regular marijuana.
    Personally, I have not used this medication before but gained some knowledge of it because I was in a medical industry which dealt with the Toxicology of illegal and legal drugs.

    Hope that give you a little idea of what it is and how to get more info on it to decide if it is the right medication for you.
  3. IowaMorningGlory

    IowaMorningGlory New Member

    Marinol is also used to help chemo and Aids patients gain weight from nausea. Might want to check out this aspect of it by doing a search.

    The only nausea medication I have taken was droperidol. I had a psychotic allergic reaction to it. Won't go there again!

    I thought it was interesting that the generic name is dronabinol for Marinol.

    Did you mean estradiol? Were they looking at you wearing the patch? Reading up on what it is, it seemed pretty safe. But again I have not used, but would be curious if you do use it how it works for you.

    Take care and kitten hugs,
    Blessed Be,
    Laurie

    [This Message was Edited on 11/23/2006]
  4. Mikie

    Mikie Moderator

    I started out on Premarin, like many of us. I kept having to increase the dose until I thought it was too high. My doc switched me to Estradiol and immediately felt better and started to decrease the dose until now I need a very low dose. He said the Estradiol more closely matches a woman's estrogen than the Premarin.

    Good luck.

    Love, Mikie
  5. kbak

    kbak Member

    You might change your mind about the merinol when you hear the price. It's $720. My mom just started taking it for pain & upset stomache wiith her cancer. With her Medicare part D and supplemental drug ins. she paid $55 of that, but many ins. plans won't pay for it for just having pain.

    kbak
  6. kjfms

    kjfms Member

    Marinol is the synthetic version of 9-tetrahydro-cannabinol (THC).

    THC is the active ingredient in marijuana.

    Like marijuana, Marinol may cause a sense of well being, easy laughing, elation and heightened awareness.

    Other side effects that may occur are dizziness, drowsiness, muddled thinking, and anxiety.

    The manufacturer cautions that people using Marinol should not drive or work with machinery due to the possible impairment of judgment. I have not taken Marinol but do have friends who have taken it.



    As for Estradiol I do take it and have had no problems with it. I hope you find the answers you are looking for.

    Please discuss these subjects with your physician to be safe and to get informed answers.

    Take care,

    Karen :)